Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 412, NWS Norman, OK

June 7, 2004Wichita County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2004, 2:48 AM CDT for Wichita County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2004, 2:48 AM CDT (07:48 UTC)
Expired
Jun 7, 2004, 3:30 AM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Wichita County, TX

The radar

The Altus AFB radar (KFDR), 49 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:14 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 6, 10:14 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SUN JUN  6 2004

LATEST RUC AND ETA MODELS ARE CONSISTANT WITH TRYING TO DRIFT THE
MCV NORTHEAST INTO SOUTH CENTRAL OKLAHOMA OVERNIGHT. WITH THE
STEERING FLOW AROUND THIS SYSTEM BEING WEAK... CONFIDENCE IN THIS
SOLUTION IS NOT OVERLY HIGH... BUT SUFFICIENT TO INCREASE POPS
SOMEWHAT BACK NORTH TOWARDS CENTRAL OKLAHOMA. ALTHOUGH THE RICH LOW
LEVEL FLOW IS LIKELY DISRUPTED BY THE NORTH TEXAS COMPLEX... WHICH
CONTINUES TO PUSH SOUTHEAST... BELIEVE SUFFICIENT MOISTURE STILL
AVAILABLE TO SUPPORT AT LEAST SOME MID LEVEL SHWRS/TSTMS FARTHER
NORTH IF THE UPPER SYSTEM DOES INDEED DRIFT NORTHEAST.

&&

32

910 PM CDT SUN JUN  6 2004

MCV LOCATED SOUTHEAST OF WICHITA FALLS WAS CONTINUING TO SUPPORT A
LARGE AREA OF CONVECTION OVER NORTH CENTRAL TEXAS INTO SOUTH CENTRAL
OKLAHOMA THIS EVENING. WITH ONLY VERY SLOW MOVEMENT OF THE MCV
EXPECTED OVERNIGHT... WILL LIKELY SEE SHWRS/TSTMS PERSIST ACROSS THE
RED RIVER VALLEY OF SOUTH CENTRAL OKLAHOMA FOR SEVERAL MORE HOURS.
EVENING RAOB DATA INDICATES GOOD MOISTURE MOVING INTO THIS SYSTEM
WITH FWD INDICATING A 16C DEWPOINT AND SOUTH WINDS AT 30 KT AT 850
MB. OCCASIONAL HEAVY RAIN WILL BE POSSIBLE IN OUR CWA... BUT BELIEVE
MAIN FLOOD PROBLEMS WILL REMAIN SOUTH OF THE RED RIVER. MESONET
SHOWING GENERALLY ONE-HALF INCH OR RAIN OR LESS ACROSS SOUTHERN
OKLAHOMA SO FAR. MEANWHILE... RADAR TRENDS INDICATE THE HEAVIEST
BAND OF CONVECTION WAS SPREADING SOUTHEAST TOWARDS THE DFW AREA...
WHICH MAY TEND TO REDUCE THE RICHER MOISTURE FLOW INTO SOUTHERN
OKLAHOMA. TREND FOR MOST OF THE EVENING HAS BEEN FOR CONVECTION TO
WEAKEN AS IT SPREAD NORTH ACROSS THE RED RIVER...AND EXPECT THIS
PATTERN TO CONTINUE. WILL UPDATE THE FORECAST TO CONFINE HIGHEST
POPS OVERNIGHT TO THE RED RIVER VALLEY AREA OF SOUTH CENTRAL
OKLAHOMA. WILL ALSO LOWER OVERNIGHT LOWS IN AREAS WITH PCPN.

&&

32

238 PM CDT SUN JUN  6 2004

.DISCUSSION...

WITH CURRENT DEVELOPMENT AROUND VORT MAX...HAVE ADJUSTED 1ST/2ND
PERIOD POPS A BIT. UPDATED NUMBERS BELOW.

MAIN CHANGE TO SHORT TERM PERIODS IS TO CONTINUE POPS OVER MAINLY
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA ZONES...WHERE WELL DEFINED VORT
CENTER WILL BE SLOW TO GO AWAY. THIS WEAKNESS IN WEAK RIDGE WILL
ESSENTIALLY PROVIDE AN UNCAPPED...MOIST/UNSTABLE...ATMOSPHERE
ESPECIALLY ON EASTERN PERIPHERY. ALTHOUGH LOW LEVEL FORCING
MECHANISMS WILL BE HARD TO COME BY...DIURNALLY DRIVEN
ISOLATED-SCATTERED CONVECTION LIKELY. FOR NOW...POPS WILL BE
CONFINED TO EXTREME SOUTHEAST ZONES...BUT AS MODELS TRY TO RESOLVE
THIS FEATURE...THESE POPS MAY NEED TO BE EXPANDED INTO CENTRAL OK
AND WRN NTX COUNTIES IN FUTURE ISSUANCES. ELSEWHERE...VERY WARM
TEMPERATURES AND DRY CONDITIONS EXPECTED.

PREVIOUSLY MENTIONED DIURNAL TYPE ACTIVITY IS EXPECTED TO LOOSE GRIP
ON AREA BY THURSDAY. AT THE SAME TIME...DRY LINE WILL BEGIN
TO TAKE SHAPE AND PERHAPS AFFECT MAINLY WESTERN ZONES BY LATE WEEK.
ACTIVE WEEKEND AND EARLY NEXT WEEK STILL POSSIBLE BASED ON
LRGFS...BUT CONFIDENCE NOT REAL HIGH...AS FAIRLY LARGE DISCREPANCIES
ARE SEEN OVER EASTERN PACIFIC AMONG MEDIUM RANGE MODELS...WHICH
WILL HAVE IMPACT ON EVOLUTION/EXTENT OF CYCLOGENESIS AND CENTRAL
PLAINS FRONTAL BOUNDARY.

FIRST PERIOD POPS WILL BE TWEAKED AT LAST MINUTE WITH ACTIVITY
DEVELOPING NEAR MENTIONED VORT CENTER OVER NORTHERN TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  89  70  89 /  20  10  10   0
HOBART OK         69  94  70  91 /  20   0   0   0
WICHITA FALLS TX  71  92  71  90 /  20   0   0   0
GAGE OK           67  95  70  93 /   0   0   0   0
PONCA CITY OK     70  90  70  90 /  20  10  10   0
DURANT OK         71  89  70  89 /  60  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

11

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 12:00 PM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN JUN 6 2004

OKZ004>048-050>052-TXZ083>090-071200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND EVENING OVER
PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. A FEW STORMS MAY
BRIEFLY REACH SEVERE LEVELS.

DISCUSSION...
RESIDUAL BOUNDARIES FROM OVERNIGHT THUNDERSTORMS AND A SMALL SCALE
CIRCULATION CENTER LEFT BY A STORM COMPLEX OVER NORTHWEST TEXAS ARE
EXPECTED TO PROVIDE THE FOCUS FOR ADDITIONAL ISOLATED THUNDERTORMS
OVER PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA THIS
AFTERNOON AND EARLY EVENING.  THINNING CLOUDS WILL RESULT IN THE
DEVELOPMENT OF MODERATE INSTABILITY... BUT DEEP LAYER SHEAR WILL
REMAIN RELATIVELY WEAK.  ANY STORMS THAT DEVELOP MAY BRIEFLY REACH
SEVERE LEVELS WITH A THREAT OF QUARTER SIZE HAIL AND 60 MPH WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST
THURSDAY NIGHT AND CONTINUE THROUGH SATURDAY AS ANOTHER STORM SYSTEM
PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA AT THE END OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY MORNING JUNE 7.

 MILLER

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

In the hours before

Special weather statement, Jun 6, 11:08 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT SUN JUN 6 2004

TXZ089-090-070430-
ARCHER TX-CLAY TX-
1108 PM CDT SUN JUN 6 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN ARCHER AND
SOUTHERN CLAY COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF
JOY TO 16 MILES WEST OF JOY AT 1108 PM CDT...MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 12:07 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT MON JUN 7 2004

TXZ089-090-070530-
ARCHER TX-CLAY TX-
1207 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST ARCHER AND
SOUTHERN CLAY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF JOY AT 1207
AM CDT...MOVING SOUTH AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 1:44 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
144 AM CDT MON JUN 7 2004

TXZ090-070700-
CLAY TX-
144 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER HENRIETTA AT 144 AM CDT...
MOVING EAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 2:11 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
211 AM CDT MON JUN 7 2004

TXZ086-090-070730-
CLAY TX-WICHITA TX-
211 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLAY AND EASTERN
WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF JOLLY AT 211 AM
CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.

PEOPLE IN CLAY AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 2:31 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 AM CDT MON JUN 7 2004

TXZ090-070745-
CLAY TX-
231 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER JOLLY AT 231 AM CDT...MOVING
NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 2:44 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
244 AM CDT MON JUN 7 2004

TXZ086-089-070800-
ARCHER TX-WICHITA TX-
244 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN WICHITA FALLS AT
244 AM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:28 AM CDTSevere Thunderstorm WarningOUNJefferson, Stephens47 min
Jun 7, 4:30 AM CDTSevere Thunderstorm WarningOUNCotton45 min
Jun 7, 4:46 AM CDTFlash Flood WarningOUNCarter89 min
Jun 7, 8:30 AM CDTFlash Flood WarningOUNGarvin3 hr
Jun 7, 8:50 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain25 min
Jun 7, 4:46 PM CDTSevere Thunderstorm WarningOUNBryan44 min
Jun 7, 3:27 AM CDTSevere Thunderstorm WarningOUNClay, Wichita33 min
Jun 7, 3:59 AM CDTSevere Thunderstorm WarningOUNClay31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.